Missouri, 2001

Damaging Wind in Missouri, August 25, 2001

August 25, 2001 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 25, 1:30 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 25, 1:30 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SAT AUG 25 2001

WILL MAKE THIS BRIEF DUE TO ONGOING WEATHER CONCERNS. PRIMARY
FORECAST CHALLENGE REMAINS THE CHANCE FOR PRECIPITATION THROUGH
SUNDAY.

MODELS IN FAIRLY GOOD AGREEMENT ON MOVEMENT OF H50 TROF/VORT LOBE
AND ASSOCIATED SURFACE FRONT...AND ARE IN BETTER AGREEMENT ON RAIN
CHANCES ALSO. EXPECT SCATTERED STRONG STORMS TO CONTINUE THIS
EVENING AS HEATING IS MAXIMIXED AND WEAK SHORT WAVE BUMPS UP AGAINST
THE REGION. UPPER SUPPORT DIMINISHES OVERNIGHT AS THE COLD FRONT
DROPS SOUTHEAST TOWARD THE OHIO RIVER BY MORNING. WITH MARGINAL
INTEGRATED MOISTURE...WILL HAVE TO INCLUDE SCATTERED
SHOWER/THUNDERSTORMS IN THE VICINITY OF THE SURFACE FRONT. THE FRONT
SHOULD CONTINUE SOUTHEASTWARD SUNDAY. BEST RAIN CHANCES WILL BE
EARLY NORTH/WEST...AND ALL DAY SOUTH/EAST. NO SEVERE WEATHER
EXPECTED DUE TO LACK OF UPPER SUPPORT AND DIURNAL TIMING OF THE
SYSTEM.

LOOKS HIGH AND DRY FROM MON THROUGH MID WEEK. SECONDARY FRONT
PROGGED BY THE ETA/NGM TO DROP SOUTHWARD INTO THE REGION BY
TUE...BUT NO RETURN FLOW AND LITTLE MOISTURE TO GO WITH IT. RIGHT
NOW WILL GO WITH INCREASED CLOUD COVER...BUT NO PRECIP.

WILL STICK CLOSE TO THE AVN/NGM MOS TEMPS.

.PAH...NONE.

MEFFERT

In the hours before

Special weather statement, Aug 25, 10:50 AM CST, 4 hours 54 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT AUG 25 2001

THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
COULD REACH SEVERE LEVELS.

A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD
THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING
CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE
UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF
THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD
REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.

STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW
MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME
AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING.

ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY
PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL REMAIN SMALL.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT.

MEFFERT
Special weather statement, Aug 25, 11:45 AM CST, 3 hours 59 minutes before
INZ081-082-085>087-KYZ018-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SAT AUG 25 2001

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA...

AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO
THE NORTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
SMALL HAIL.

BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS.

THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS
POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA.

PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFTERNOON.

SPODEN
Local storm report, Aug 25, 12:42 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 PM    BOONVILLE                 IN   0.75 INCH HAIL
08/25/01   WARRICK                        DIME SIZE HAIL REPORTED
                                          BY BOONVILLE LIBRARY.

0127 PM    BOONVILLE                 IN   60 MPH WIND GUST
08/25/01   WARRICK                        WIND GUSTS TO 60 MPH AND
                                          HAIL UP TO DIME SIZE
                                          REPORTED BY SPOTTER.
Local storm report, Aug 25, 2:22 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SAT AUG 25 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0254 PM    CYPRESS                   IL   60 MPH WIND GUST
08/25/01   JOHNSON                        TREE TOPS BROKE OFF.
                                          REPORTED BY JOHNSON
                                          COUNTY SHERIFF.

The radar

The Paducah radar (KPAH), 148 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
August 25, 3:44 PM CST
Where
Wayne County, Coldwater
Measured
52 kt (60 mph)
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.300, -90.417

Several trees and utility poles were blown down around Highway 67 and Highway EE. Several tree limbs around 5 inches in diameter were blown down at Cascade.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265676.